Wildfire, P Sw San Bernardino
- When
- September 19, 8:29 AM PST to September 23, 5:00 AM PST
- Where
- P Sw San Bernardino forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
The Pinnacles Fire burned 2,730 acres northwest of Lake Arrowhead. Weather was not the cause of this fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Pinnacles Fire burned 2,730 acres northwest of Lake Arrowhead. Weather was not the cause of this fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 19, 12:56 AM PST, 7 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 156 AM PDT TUE SEP 19 2006 .SYNOPSIS...ONSHORE FLOW WILL DEVELOP AND INCREASE THROUGH WEDNESDAY AND BRING A COOLING TREND AND AT LEAST A WEAK MARINE LAYER AT THE COAST. THE VERY DRY CONDITIONS OVER INLAND AREAS WILL ALLEVIATE SLIGHTLY TODAY. LOCALLY GUSTY WINDS WILL OCCUR TUESDAY NIGHT AND WEDNESDAY OVER THE MOUNTAINS AND DESERTS AS A TROUGH OF LOW PRESSURE GOES BY TO THE NORTH. WARMER DAYS BUT WITH FAIRLY COOL NIGHTS AND LITTLE OR NO MARINE LAYER WILL OCCUR LATE THIS WEEK AS WEAK OFFSHORE FLOW DEVELOPS AS HIGH PRESSURE ALOFT BUILDS IN FROM THE PACIFIC. THE AUTUMNAL EQUINOX OCCURS ON FRIDAY SEPTEMBER 22 AT 903 PM PDT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... && .AVIATION...TAFS AND TWEB ADEQUATELY REFLECT EXPECTED CONDITIONS. SEE TAFS LAXTAFSAN...LAXTAFCRQ...LAXTAFSNA...LAXTAFONT... LAXTAFPSP...LAXTAFTRM...AND TWEB LAXTWB432 FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PREV DISCUSSION... (ISSUED 200 PM PDT MON SEP 18 2006) SYNOPSIS... HIGH PRESSURE OVER THE GREAT BASIN WILL SHIFT EAST TONIGHT...AND THE WARM SANTA ANA WEATHER WILL SLOWLY FADE AHEAD OF A LOW PRESSURE TROUGH MOVING DOWN THE COAST. ONSHORE FLOW WILL SLOWLY INCREASE THROUGH WEDNESDAY BRINGING COOLER WEATHER...SOME INCREASE IN THE MARINE LAYER...AND GUSTY AFTERNOON WINDS IN THE MOUNTAINS AND DESERTS TUESDAY AND WEDNESDAY. WEAK HIGH PRESSURE BUILDING THROUGH THE END OF THE WEEK WILL BRING MILD...DRY WEATHER NEXT WEEKEND. THE AUTUMNAL EQUINOX OCCURS ON FRIDAY SEPTEMBER 22 AT 903 PM PDT. DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... GUSTY EAST WINDS THROUGH THE FAVORED PASSES WILL DECREASE THIS AFTERNOON AS THE OFFSHORE PRESSURE GRADIENTS DECREASE. GRADIENTS WERE AS STRONG AS -6.1 FROM SAN-TPH AT 13Z...AND WILL SPIRAL DOWNWARD AS THE 1024 MB HIGH OVER NORTHERN UTAH WEAKENS THIS EVENING. TODAY WILL BE THE WARMEST DAY OF THIS SANTA ANA EVENT. STRONGER ONSHORE GRADIENTS...LOWER HTS...AND A GRADUAL INCREASE IN THE MARINE LAYER WILL BRING COOLER WEATHER TUE AND WED. TUESDAY WILL ONLY BE SLIGHTLY COOLER...AND WEDNESDAY WILL BE QUITE A BIT COOLER AS AN UPPER LEVEL TROUGH AXIS MOVES ACROSS THE INTERMOUNTAIN WEST. THIS TROUGH WILL BRING GUSTY NORTHWEST WINDS TO THE MTNS AND DESERTS. THE NAM AND GFS MODEL DIFFER ON NORTHWARD MOISTURE TRANSPORT FROM TROPICAL DEPRESSION MIRIAM ON TUESDAY AND WEDNESDAY. THE MAX WINDS WERE 25 KTS THIS MORNING...AND THE SATELLITE IMAGERY SHOWS NO WELL DEFINED CIRCULATION AND VERY LITTLE NORTHWARD MOISTURE ADVECTION AT THIS TIME. THE GFS MOS FORECASTS A 30 PERCENT CHANCE OF RAIN IN SAN DIEGO COUNTY WHICH SEEMS WAY OVERDONE GIVEN THE RECENT MODEL TRENDS OF KEEPING THESE SYSTEMS TOO FAR WEST. MIDLEVEL MOISTURE MAY GET PICKED UP IN THE SOUTHWEST FLOW AHEAD OF THE TROUGH FOR HIGH CLOUDS TUESDAY NIGHT AND WEDNESDAY. ON THURSDAY AND FRIDAY A BROAD UPPER RIDGE DEVELOPS OVER THE EASTERN PACIFIC AND A DEEP TROUGH FORMS OVER THE NORTHERN PLAINS. THAT LEAVES CALIFORNIA IN DRY NW FLOW ALOFT...INTERMITTENT PERIODS OF WEAK OFFSHORE/WEAK ONSHORE GRADIENTS THURSDAY THROUGH SUNDAY...AND TEMPS NOT FAR FROM THE SEASONAL NORMS. AVIATION... WEAK OFFSHORE FLOW WILL CONTINUE VFR CONDITIONS WITH CLEAR SKIES AND UNRESTRICTED VISIBILITIES TODAY AND TONIGHT. LOCAL NORTHEAST WINDS GUSTING TO 20 KTS ARE POSSIBLE TIL AROUND MIDDAY NEAR THE PASSES AND CANYONS...OTHERWISE NO SIGNIFICANT WINDS ARE EXPECTED. SGX WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...MARTIN AVIATION/MARINE...MACKECHNIE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 810 AM PDT TUE SEP 19 2006 CAZ042-043-192300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 810 AM PDT TUE SEP 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP CURRENT POTENTIAL AND DANGEROUS SWIMMING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP CURRENT POTENTIAL AND DANGEROUS SWIMMING CONDITIONS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531451.